Cipro and Diarrhea

Although most people do not have any problems while taking Cipro® (ciprofloxacin), this antibiotic is not free of dangerous risks. In clinical studies, one of the most common side effects of Cipro was diarrhea, occurring in up to 1.6 percent of people taking this drug. In most cases, this side effect tends to be minor and easily treated.
 
However, antibiotics like Cipro can disrupt the normal bacteria in the digestive tract, allowing undesirable bacteria to overgrow. This can potentially lead to a serious problem known as pseudomembranous colitis. This severe reaction can occur months after you stop taking Cipro and can lead to life-threatening complications. Make sure to let your healthcare provider know right away if you experience bloody or watery diarrhea.
 
(Click Cipro Side Effects for more information on how common diarrhea is with Cipro use. This article also lists several other side effects of this medication, including potentially serious reactions that require medical attention.)
 
 
Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2014 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.